MAUDE Adverse Event Report: PHILIPS ULTRASOUND, INC CX50 ULTRASOUND SYSTEM; SYSTEM, IMAGING, PULSED DOPPLER, ULTRASONIC

PHILIPS ULTRASOUND, INC CX50 ULTRASOUND SYSTEM; SYSTEM, IMAGING, PULSED DOPPLER, ULTRASONIC
Catalog Number 795087
Medical Device Problem Code Unintended Electrical Shock (4018)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/14/2024
Type of Reportable Event Malfunction
Event or Problem Description
A user facility report bfarm 08301/24 was received that reported a serious injury on 14mar2024 in which a doctor's assistant picked up the cx50 ultrasound system for a patient exam and touched the uninsulated section of the power cord.The user received an electrical shock to the right hand.It was unspecified if medical intervention was required and the extent of the physical injury from the shock is currently unknown.Philips has started an investigation of this complaint.
 
Additional Manufacturer Narrative
H10: additional information was received 30apr2024 reporting the user, who was shocked, had no symptoms or consequences and did not seek medical attention.This event does not meet the criteria for a serious injury.H11: corrections to initial report: adverse event/product problem: product problem type of reported complaint: product problem patient outcome code grid: no clinical signs, symptoms or conditions health impact grid: minor injury/illness/impairment.
 
Additional Manufacturer Narrative
A thorough investigation with a device analysis was performed and the cable damage was confirmed.The exposed live wire would have produced an electric shock to the user or any metal surfaces of the cart if it came into contact.There was a puncture to the cable in which the insulation on the outer sheath was stripped off and the live wire was exposed.It was not possible to provide an accurate cause of the damage.

Brand Name
CX50 ULTRASOUND SYSTEM
Common Device Name
SYSTEM, IMAGING, PULSED DOPPLER, ULTRASONIC
Manufacturer (Section D)
PHILIPS ULTRASOUND, INC
22100 bothell everett highway
bothell WA 98021
Manufacturer (Section G)
PHILIPS ULTRASOUND, INC
22100 bothell everett highway
bothell WA 98021
Manufacturer Contact
thuy nguyen
22100 bothell everett highway
bothell, WA 98021
MDR Report Key19023182
Report Number3019216-2024-00048
Device Sequence Number12800969
Product Code IYN
UDI-Device Identifier00884838025295
UDI-Public00884838025295
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K123754
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number795087
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/16/2024
Supplement Date Received by Manufacturer04/30/2024
06/14/2024
Initial Report FDA Received Date04/02/2024
Supplement Report FDA Received Date05/10/2024
06/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexMale